What is the long term effect of Lithium?
30 Jun 2010
What are the side effects and long-term risks associated with taking lithium for bipolar disorder, and do I need any special tests to measure my lithium levels?
Answer: Lithium, when it's in excess, can cause dizziness, confusion, even seizures. People oftentimes have a mild tremor with lithium, which is not usually a reason to stop the medication. It's important to take blood levels of lithium, to make sure that it's in the therapeutic level.
Lithium: long-term effects on the kidney; a prospective follow-up study ten years after kidney biopsy
The discovery of lithium's benefits for those who suffer from certain affective disorders such as manic-depression (bipolar disorder) was seen as a virtual miracle. With its widespread use, however, came evidence that some of the side effects could be potentially dangerous. For example, it was believed that chronic treatment with lithium was responsible for kidney dysfunction that could be fatal if untreated.
I AM B-POLAR, USED TO TAKE LITHUIM UNTIL AN EX GIRLFRIEND ALSO BP TOLD TOLD ME TO ASK MY DOCTOR ABOUT LAMICTAL AND KNOW I TAKE LAMICTAL AND IT FIND MUCH MUCH BETTER FOR ME I TAKE 300MG IN THE MORNINGS.
CONSULT YOUR PSYACIATRSIST ANYWAY
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Lithium (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my friend has been on pain pills for two years, and i was just wandering what the long term effects were. how do you know when the drug is starting ...
1 answer • 26 Mar 2010
My PSA went from 4.2 to 3.45, so I am pleased about that but am a bit worried about long term side effects. thanks
1 answer • 14 Jul 2010
There appears to be an association between the long-term (2 years +) use of Lithium and Parkinsonism (some symptoms of PD but not PD). I took Lithium ...
4 answers • 14 Jun 2011
I do not and have not slept much at night for 15 years and carbamazepine helps A LOT but am worried about the LONG term side effects.
1 answer • 11 Nov 2011
I just got on lithium 300 mg. a couple of months ago.It gives me a bad stomach aches but it sure does help w/my mood swings.Now my Dr.has changed me ...
3 answers • 23 Feb 2012